Birth Control/Discharge

Advertisement


Question
Hi. I'm 16 years old and 10 days ago began taking the yaz flex pills. I started the pill on the day of my period (period usually lasts between 6 - 7 days) and since then have noticed a brown discharge. I'm worried if their might be something wrong or if it is just my body adjusting to the pill or because i have very flow fluids. Please help!!

Answer
R,

Sounds like normal spotting to me. Discharge can appear brown when there is only a little bit of blood present. The first one to two months on a new birth control can be a little strange while your body adjusts to the drug. Keep an eye on it, and if it is still happening after a couple weeks, it might be time to talk to your doctor about a pill with slightly higher levels of hormones. However, for now you're still in the perfectly normal range :)

-Julia

Birth Control

All Answers


Answers by Expert:


Ask Experts

Volunteer


Julia Fout

Expertise

I can answer questions pertaining to how to choose and acquire contraception, how to talk to parents, doctors and partners about birth control, emergency contraception, missed periods, breakthrough bleeding,and how to use all methods correctly.

Experience

I am working towards my Masters of Public Health with a concentration in Health Behaviors and Health Education. The advice I provide is based on the most recent scholarly research in the areas of health, adolescent development, sex education and the promotion of healthful sexual behaviors. I want to be able to provide teens with relevant, practical, fact-based information so they're well equipped to navigate tough choices and confusing situations.

Organizations
ECU, the Brody School of Medicine, Department of Public Health

Education/Credentials
BA in Psychology/minor in Education
MPH Candidate

©2016 About.com. All rights reserved.